MAUDE Adverse Event Report: COOK ENDOSCOPY TRI-TOME PC PROTECTOR; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY TRI-TOME PC PROTECTOR; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number G49197
Medical Device Problem Codes Use of Device Problem (1670); Failure to Align (2522)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical product: olympus visiglide 0.025 wire guide.Investigation evaluation: an evaluation of the returned device could not confirm the report of incorrect orientation.The device could not be tested functionally due to the broken cutting wire.The sphincterotome catheter was subjected to a close visual examination and twisting of the tubing was not observed at the distal end.A discrepancy or anomaly that could have contributed to the reported event was not observed during our laboratory analysis of the returned product.The device history record contains a nonconformance that could potentially be related to the reported observation.The device goes through different inspections prior to leaving the facility.These inspections would have removed any nonconforming devices prior to distribution.Investigation conclusion: responses to additional questions indicated that the distal end of the device was formed manually.The instructions for use advise the user: "do not apply manual pressure to tip or cutting wire of sphincterotome to influence orientation, as this may result in damage to device." this is the most likely cause for the reported observation.Prior to distribution, all tri-tome pc protectors are subjected to a visual inspection and functional test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Additional comments regarding this report: based on the information provided that the distal end of the device was formed manually, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook tri-tome pc protector.When they tried to do endoscopic sphincterotomy (est), the physician recognized that the orientation was wrong.The way [sic] of the tip of the catheter was almost at 2 o'clock.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
TRI-TOME PC PROTECTOR
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8788947
Report Number1037905-2019-00392
Device Sequence Number1889876
Product Code KNS
UDI-Device Identifier00827002491977
UDI-Public(01)00827002491977(17)211009(10)W4129157
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K901443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2021
Device Model NumberG49197
Device Catalogue NumberTRI-25M-P
Device Lot NumberW4129157
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2019
Initial Report FDA Received Date07/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS TJF-240 ENDOSCOPE